MAUDE Adverse Event Report: COOK INC C-FLEX MULTI-LENGTH URETERAL STENT SET; FAD STENT, URETERAL

COOK INC C-FLEX MULTI-LENGTH URETERAL STENT SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/09/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.(b)(4).The event is currently under investigation.
 
Event or Problem Description
A (b)(6) patient underwent pyloplasty.The distal pigtail had memory loss causing the stent to migrate up the right ureter.The stent was removed with no replacement required.The stent was insitu for 6 weeks.During the original placement of the stent, the surgeon was happy with the placement of both pigtails.The patient did not require additional procedures due to this event.No adverse effects to the patient were reported.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of dimensional verification, complaint history, device history record, documentation, manufacturing instructions, drawing, specifications, trends, and quality control data was conducted during the investigation.Visual inspection and functional testing of the returned device were performed.A document-based investigation evaluation showed no evidence to suggest the product was not made to specifications.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The (ifu) does not contain information regarding the failure mode.Review of the device history record found 4 other nonconformances associated with the complaint device lot number.The non-conformances were all for foreign matter.No other reported complaints were found for this lot number.Based on the provided information, inspection of returned product, and the investigation, a definitive root cause cannot be established or reported at this time.We will notify the appropriate personnel and continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
C-FLEX MULTI-LENGTH URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6122579
Report Number1820334-2016-01329
Device Sequence Number1075863
Product Code FAD
UDI-Device Identifier00827002173064
UDI-Public(01)00827002173064(17)181215(10)6455330
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number036300-T-8-20
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/16/2016
Supplement Date Received by Manufacturer08/28/2017
Initial Report FDA Received Date11/22/2016
Supplement Report FDA Received Date09/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age9 YR